Alert archive / Connecticut / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS New York, NY
NWS New York, NY issued this flash flood warning at May 27, 2014, 8:46 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 8:46 PM EDT (00:46 UTC)
- Expired
- May 27, 2014, 10:45 PM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:46 PM EDT | FLASH FLOOD | West Haven, CT | CAMPBELL AVE IMPASSABLE FROM CLARK TO GEORGE ST. |
| May 27, 9:04 PM EDT | FLASH FLOOD | West Haven, CT | FIRE DEPARTMENT RESPONDING TO CAR SUBMERGED IN WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS51 KOKX 280046
FFWOKX
CTC001-009-280245-
/O.NEW.KOKX.FF.W.0004.140528T0046Z-140528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
846 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
SOUTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 1045 PM EDT...
* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR MONROE...OR 6 MILES
NORTHWEST OF SHELTON...MOVING SOUTHEAST AT 30 MPH. 1 1/2 TO 2
INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA AND ANOTHER CELL
TRAINING OVER THE SAME AREA IS EXPECTED TO PRODUCE ANOTHER INCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4124 7269 4124 7271 4125 7273 4123 7276
4126 7277 4126 7278 4124 7281 4124 7290
4128 7292 4126 7292 4120 7301 4120 7306
4146 7334 4151 7320
$$1 follow-up statement
326
WGUS71 KOKX 280127
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
927 PM EDT TUE MAY 27 2014
CTC001-009-280135-
/O.CAN.KOKX.FF.W.0004.000000T0000Z-140528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-FAIRFIELD CT-
927 PM EDT TUE MAY 27 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAIRFIELD AND
SOUTHWESTERN NEW HAVEN COUNTIES...
THE HEAVY RAIN HAS WEAKENED OVER THE AREA WITH REMAINING
THUNDERSTORMS NOW OFFSHORE. WHILE RESIDUAL FLOODING MAY STILL BE
OCCURRING...ESPECIALLY IN WEST HAVEN WHERE FLASH FLOODING HAS BEEN
REPORTED.
LAT...LON 4124 7269 4124 7271 4125 7273 4123 7276
4126 7277 4126 7278 4124 7281 4124 7290
4128 7292 4126 7292 4120 7301 4120 7306
4146 7334 4151 7320
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:53 PM EDT, 53 minutes earlier.
Area forecast discussion, May 27, 7:53 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
753 PM EDT TUE MAY 27 2014
.SYNOPSIS...
A BACK DOOR COLD FRONT CROSSES THE REGION TONIGHT...STALLING JUST
TO THE SOUTH THROUGH WEDNESDAY. HIGH PRESSURE BUILDS IN FROM THE
NORTH ON THURSDAY. A COLD FRONT CROSSES THE TRI-STATE FRIDAY INTO
FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE FOR THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
REGION REMAINS UNDER AN ACTIVE NW UPPER FLOW...WITH A SHORTWAVE
TROUGH SINKING SE THROUGH SOUTHERN QUEBEC. AT THE SURFACE BACKDOOR
COLD FRONT IS EXPECTED TO SINK SW OF THE REGION OVERNIGHT.
UPDATED POPS TO BETTER REFLECT RADAR TRENDS IN CT AND LOWER POPS
OVER WESTERN ZONES AS IT APPEARS THAT THEY WILL BE SPARED AS THE
LARGE AREA OF ACTIVITY REMAINED SOUTH AND WEST. CANNOT RULE OUT A
FEW ISOLD STORMS HERE THROUGH 9-10PM HOWEVER WITH SBCAPE STILL
BETWEEN 500-1500J/KG AND 25-35 KT OF 0-6KM BULK SHEAR.
MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. SEE HYDROLOGY
SECTION FOR FLOODING THREAT DUE TO CONVECTION AND MOISTURE POOLING
AHEAD OF THE FRONT.
WIND SHIFT TO THE E ACROSS ERN LONG ISLAND AND SE CT MARKS THE
COLD FROPA WHERE THE AIRMASS IS MUCH MORE STABLE. SEVERE THREAT
WILL CONTINUE TO DIMINISH THIS EVE WITH THE PASSAGE OF THE FRONT
TO THE E AND THE LOSS OF HEATING/INSTABILITY TO THE W.
GUSTY EASTERLY FLOW DEVELOPS IN THE WAKE OF THE FRONT WITH
SIGNIFICANTLY COOLER CANADIAN MARITIME ADVECTING INTO THE REGION. A
TRANSITION TO STRATUS AND SCATTERED LIGHT RAIN SHOWER ACTIVITY OR
EVEN JUST DRIZZLE EXPECTED OVERNIGHT IN THE WAKE OF THE FRONT.
TEMPS SHOULD FALL TO SLIGHTLY ABOVE SEASONABLE LEVELS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
REGION REMAIN UNDER NW UPPER FLOW WITH SHORTWAVE TROUGH SLIDING
THROUGH NEW ENGLAND WED AND OFFSHORE WED NIGHT.
AT THE SURFACE...CANADIAN MARITIMES HIGH BUILDS SOUTH INTO THE
REGION. THIS SETUP WILL CONTINUE TO ADVECT IN A COOL MARITIMES
AIRMASS INTO THE REGION ON A GUSTY NE FLOW...WITH HIGH TEMPS
RUNNING 5-10 DEGREES BELOW SEASONABLE.
INCREASING SUBSIDENCE UNDER THE HIGH SHOULD DRY LOW LEVELS OUT FROM
E TO W WITH ANY SHOWER/DRIZZLE ACTIVITY TAPERING OFF ACROSS MOST OF
THE REGION WED MORNING. FAR WESTERN AREAS COULD SEE LINGERING SPOTTY
LIGHT SHOWER/DRIZZLE ACTIVITY LINGERING INTO THE AFTERNOON WITH A
BIT MORE UPSLOPE/MOISTURE CONVERGENCE. A STRONG INVERSION SHOULD
KEEP A STRATUS DECK HOLDING STRONG THROUGH THE DAY...WITH MAYBE SOME
BREAKS LATE IN THE DAY ACROSS NE ZONES.
WITH THE CLOUD COVER AND A ONSHORE ENE-NE LOW LEVEL
FLOW...HIGHS WEDNESDAY WILL BE AROUND 20 DEGREES COOLER THAN THOSE
ON TODAY.
MODELS CONTINUE TO DRY OUT THE LOW LEVELS WED NIGHT WHICH SHOULD
ALLOW FOR PARTIAL CLEARING FROM E TO W. WITH THE REGION WELL
ENTRENCHED IN A CANADIAN MARITIME AIRMASS EXCEPT TEMPS TO RUN NEAR
TO SLIGHT BELOW SEASONABLE. A GUSTY NE FLOW WILL MAKE IT FEEL QUITE
CHILLY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS IN FROM THE NORTH ON THURSDAY WITH DRY WEATHER.
SINCE AN ONSHORE FLOW WILL PERSIST AND PREVENT ANY SIGNIFICANT
WARMING THROUGH THE ENTIRE BOUNDARY LEVEL...HIGH TEMPS WILL AVERAGE
BELOW NORMALS.
A COLD FRONT APPROACHES WITH A CHANCE OF SHOWERS ACROSS THE NW ZONES
LATE THURSDAY NIGHT...THEN A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THE ENTIRE AREA DURING FRIDAY AND FRIDAY NIGHT AS THE COLD FRONT
MOVES THROUGH.
A CYCLONIC FLOW ALOFT REMAINS FOR SATURDAY WITH THE POSSIBILITY OF A
SHORTWAVE ROTATING THROUGH. WILL THEREFORE KEEP IN A SLIGHT CHANCE
OF A SHOWER/THUNDERSTORM DURING THE AFTERNOON AND EARLY EVENING WITH
HIGHER INSTABILITY.
HIGH PRESSURE PROVIDES THE TRI-STATE AREA WITH DRY WEATHER ON
SUNDAY. MODELS THEN DIFFER ON MONDAY...BUT THE CONSENSUS SEEMS TO
LEAN TOWARDS THE GFS/CMC SOLUTION OF KEEPING HIGH PRESSURE OVER THE
AREA AND DELAYING A COLD FRONT PASSAGE UNTIL SOMETIME TUESDAY OR
TUESDAY NIGHT. WILL KEEP MONDAY DRY...AND THEN GO WITH A SLIGHT
CHANCE OF A SHOWER/TSTM ON TUESDAY AND TUESDAY NIGHT FOR NOW.
HIGH TEMPERATURES FROM FRIDAY THROUGH SUNDAY APPEAR NOT TO STRAY TOO
FAR FROM NORMALS. 850MB TEMPS THEN RISE QUICKLY BY LATE IN THE DAY
MONDAY...SO HAVE GONE ABOVE MOS GUIDANCE WITH HIGHS IN THE LOW-MID
80S. TUESDAY SHOULD ALSO FEATURE ABOVE-NORMAL TEMPERATURES.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
THE BULK OF THE CONVECTION IS OCCURRING WEST AND EAST OF KNYC
TERMINALS. KBDR...AND POSSIBLY KISP...WILL MOST LIKELY BE IMPACTED
BY TSRA. OTHERWISE...A POP-UP TSRA POSSIBLE AT OTHER TERMINALS...
BUT WILL NOT INCLUDE IN TAFS. WILL ONLY CARRY A TEMPO GROUP FOR
TSRA AT KBDR THIS EVENING.
COLD FRONT GOES THROUGH THE REGION THIS EVENING...AND THEN BECOMES
NEARLY STATIONARY SOUTH OF THE REGION. EAST-NORTHEAST FLOW
DEVELOPS AFTER MIDNIGHT TONIGHT...AND THEN CIGS/VSBYS DROP TO MVFR
AND POSSIBLY IFR AT TERMINALS NEAREST TO THE WATER.
SUB-VFR CONDS IN STRATUS WILL LIKELY PERSIST THROUGH THE DAY
WEDNESDAY...NOT LIFTING ABOVE VFR UNTIL LATE WEDNESDAY NIGHT.
EAST-NORTHEAST WINDS WILL RANGE FROM 10-15 KT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/HEIGHT OF LOW
CLOUDS.
KJFK FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/HEIGHT OF LOW
CLOUDS.
KLGA FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/HEIGHT OF LOW
CLOUDS.
KTEB FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/HEIGHT OF LOW
CLOUDS.
KHPN FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/HEIGHT OF LOW
CLOUDS.
KISP FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/HEIGHT OF LOW
CLOUDS.
.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WED NIGHT-THU NIGHT...VFR.
.FRI...VFR. SHRA POSSIBLE.
.SAT...VFR.
.SUN...VFR.
&&
.MARINE...
SCA CONDS EXPECTED TO DEVELOP FROM E TO W LATE TONIGHT INTO WED
MORNING IN THE WAKE OF A COLD FRONT PASSAGE FROM THE N/NE. SCA
CONDITIONS CONTINUE WEDNESDAY AND WEDNESDAY NIGHT ON THE OCEAN
WATERS AS A MODERATE ENE FLOW PREVAILS. OCEAN SEAS EXPECTED TO BUILD
TO 6 TO 8 FT WED AFT INTO WED NIGHT IN THE PERSISTENT AND LONG ENE
FETCH.
SEAS PROBABLY REMAIN ABOVE 5 FT ON THE OCEAN WATERS THROUGH THE DAY
ON THURSDAY...AND POSSIBLY EVEN INTO THURSDAY EVENING. WILL CONTINUE
SCA ON THE OCEAN WATERS THROUGH THURSDAY TO ACCOUNT FOR THE
LINGERING 5 FT SEAS. THE REST OF THE WATERS SHOULD BE BELOW
ADVISORY CRITERIA DURING THIS TIME. WITH WINDS AND SEAS SUBSIDING
SUB-SCA CONDITIONS ARE LIKELY ACROSS THE OCEAN WATERS BY THE LATE
NIGHT HOURS OF THURSDAY NIGHT. RELATIVELY TRANQUIL CONDITIONS THEN
PREVAIL ON FRIDAY THROUGH THE WEEKEND WITH ONLY A FOOT OR TWO OF A
LONG PERIOD SE SWELL.
&&
.HYDROLOGY...
PRECIPITABLE WATERS BETWEEN 1.5 TO 1.75 INCHES THIS EVENING AHEAD
OF COLD FRONT COULD RESULT IN MINOR URBAN/POOR DRAINAGE FLOODING
IN CONVECTION. WITH 20-25 KT STEERING FLOW...FLASH FLOOD THREAT
SHOULD BE LOCALIZED TO AREAS UNDER TRAINING CONVECTION.
NO WIDESPREAD SIGNIFICANT RAINFALL IS THEN EXPECTED TOMORROW THROUGH
THE UPCOMING WEEKEND.
&&
.TIDES/COASTAL FLOODING...
A STRENGTHENING ENE-NE FLOW AND NEW MOON WILL PRESENT POTENTIAL FOR
LOCALIZED MINOR COASTAL FLOODING DURING THE TIMES OF HIGH TIDE
WEDNESDAY NIGHT. THE LOWEST LYING COASTAL AREAS ALONG WESTERN
SOUTH SHORE BAYS AND WESTERN LI SOUND WILL BE BE MOST SUSCEPTIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT WEDNESDAY FOR
ANZ330-335-338-340.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT
THURSDAY FOR ANZ350-353.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 PM EDT THURSDAY
FOR ANZ355.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ345.
&&Hazardous weather outlook, May 27, 5:55 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 555 PM EDT TUE MAY 27 2014 ANZ330-340-350-353-CTZ008-011-012-NYZ079-081-282200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 555 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-355-CTZ005>007-009-010-NJZ002-004-006-103>108- NYZ067>075-078-080-176>179-282200- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 555 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THERE IS A CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS EARLY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT IS GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 27, 6:52 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
652 PM EDT TUE MAY 27 2014
CTZ005-006-010-272330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
652 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WILL IMPACT EASTERN FAIRFIELD AND WESTERN NEW
HAVEN COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW MILFORD...AND MOVING SOUTHEAST AT 30
MPH.
THIS STORM WILL BE...
NEAR SOUTHBURY BY 715 PM.
NEAR SEYMOUR BY 730 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4156 7346 4148 7333 4150 7333 4152 7327
4152 7317 4156 7316 4157 7309 4139 7285
4122 7308 4124 7310 4126 7308 4126 7313
4161 7353 4164 7352 4166 7349
JCSpecial weather statement, May 27, 7:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT TUE MAY 27 2014
CTZ005-006-009-010-280015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-
746 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONROE...OR NEAR SHELTON...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH
THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4125 7280 4124 7281 4125 7285 4124 7290
4125 7291 4128 7292 4126 7292 4120 7301
4120 7304 4120 7306 4117 7310 4133 7330
4145 7303
JCLocal storm report, May 27, 8:21 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SOUTHBURY 41.49N 73.22W
05/27/2014 NEW HAVEN CT FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ACROSS TOWN.
&&
JPNearby
Flash Flood Warnings in Connecticut, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.